Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jul 8, 2012, 11:40 AM PDT for Kern County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 11:40 AM PDT (18:40 UTC)
- Expired
- Jul 8, 2012, 7:30 PM PDT
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS86 KHNX 081840 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1140 AM PDT SUN JUL 8 2012 ...VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE ACROSS THE KERN COUNTY MOUNTAINS THROUGH THIS EVENING CAUSING EXTREME FIRE GROWTH POTENTIAL... CAZ295-298-299-090400- /O.NEW.KHNX.FW.W.0003.120708T1840Z-120709T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1140 AM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES FOR THE KERN COUNTY MOUNTAINS AND DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS... FIRE WEATHER ZONE 298 INDIAN WELLS VALLEY AND FIRE WEATHER ZONE 299 SOUTHEASTERN KERN COUNTY DESERT. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...RELATIVE HUMIDITIES WILL CONTINUE TO TUMBLE INTO THE SINGLE DIGITS AND REMAIN LOW THROUGH THIS EVENING... * TEMPERATURES...REACHING BETWEEN 90 TO 100 DEGREES THIS AFTERNOON. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JMB WEATHER.GOV/HANFORD
2 follow-up statements
972 WWUS86 KHNX 081851 CCA RFWHNX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 1149 AM PDT SUN JUL 8 2012 ...VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS THROUGH THIS EVENING CAUSING EXTREME FIRE GROWTH POTENTIAL... CAZ295-298-299-090400- /O.NEW.KHNX.FW.W.0003.120708T1849Z-120709T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1149 AM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES FOR THE KERN COUNTY MOUNTAINS AND DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS... FIRE WEATHER ZONE 298 INDIAN WELLS VALLEY AND FIRE WEATHER ZONE 299 SOUTHEASTERN KERN COUNTY DESERT. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...RELATIVE HUMIDITIES WILL CONTINUE TO TUMBLE INTO THE SINGLE DIGITS AND REMAIN LOW THROUGH THIS EVENING... * TEMPERATURES...REACHING BETWEEN 90 TO 100 DEGREES THIS AFTERNOON. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JMB WEATHER.GOV/HANFORD
832 WWUS86 KHNX 090230 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 730 PM PDT SUN JUL 8 2012 ...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY MOUNTAINS... .HUMIDITIES HAVE BEGUN RECOVERING THIS EVENING...BUT ARE EXPECTED TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY MOUNTAINS BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN MOVING INTO THE REGION TUESDAY FOR IMPROVED HUMIDITIES. CAZ295-091030- /O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/ /O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/ KERN COUNTY MOUNTAINS- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE KERN COUNTY MOUNTAINS... ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 10 PERCENT IN MOST LOCATIONS THIS EVENING WITH SOME ADDITIONAL RECOVERY OVERNIGHT. RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10 PERCENT BY LATE MONDAY MORNING AND REMAIN LOW THROUGH MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS...AND 86 TO 96 AT THE 5000 FOOT LEVEL. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT MONDAY AND MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ298-299-090330- /O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE KERN COUNTY DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE REMAINED BELOW RED FLAG CRITERIA IN THE KERN COUNTY DESERTS. $$ CAZ297-091030- /O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/ TULARE COUNTY MOUNTAINS- 730 PM PDT SUN JUL 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE TULARE COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY LOW HUMIDITIES AND LONG DURATIONS...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS. THE LOWEST HUMIDITIES ARE EXPECTED OVER THE SEQUOIA NATIONAL FOREST. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT BY LATE MORNING AND REMAIN LOW INTO MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * TEMPERATURES...84 TO 94 AT 5000 FEET...77 TO 87 AT 8000 FEET. * LIGHTNING...NONE. * IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND ABOUT MONDAY AND MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 9:52 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 9:52 AM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 952 AM PDT SUN JUL 8 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION THIS WEEK. DAYTIME TEMPERATURES WILL REGISTER TRIPLE DIGITS FOR THE SAN JOAQUIN VALLEY...LOWER FOOTHILLS AND THE DESERTS. WELL ABOVE NORMAL READINGS WILL BE EXPERIENCED ELSEWHERE. MOISTURE FROM THE SOUTHEAST WILL MOVE INTO CENTRAL CALIFORNIA BEGINNING LATE TUESDAY FOR A THREAT OF MOUNTAINS AND DESERT THUNDERSTORMS LASTING THROUGH FRIDAY. && .DISCUSSION...TEMPERATURES ARE GENERALLY TRENDING 2 TO 5 DEGREES HIGHER THIS MORNING ACROSS THE CWA COMPARED TO 24 HRS AGO WHICH PUTS OUR MAX TEMP FORECAST ON TARGET FOR TODAY. CONSEQUENTLY... MANY LOCALES IN THE SJ VLY...THE KERN COUNTY DESERT AND THE LOWER FOOTHILLS WILL BE JUST ABOVE THE CENTURY MARK BY LATE THIS AFTN. HOTTER WEATHER IS ON TAP IN THE DAYS TO FOLLOW AS THE MONSTER RIDGE OF HIGH PRESSURE RESPONSIBLE FOR SCORCHING HEAT LATELY IN THE EASTERN TWO THIRDS OF THE COUNTRY MIGRATES WESTWARD AND ANCHORS ITSELF OVER THE GREAT BASIN. IT NOW APPEARS THAT TUESDAY AND WEDNESDAY WILL LIKELY BE OUR HOTTEST DAYS THIS WEEK. THE MODELS ARE STILL VERY GUNG HO WITH THE NORTHWARD INFLUX OF MONSOONAL MOISTURE LATER THIS WEEK BUT NONE OF THEM CAN AGREE ON EXACTLY WHEN THIS MOISTURE ARRIVES IN THE CENTRAL CA INTERIOR. THE GFS IS STILL ABOUT 24 HRS FASTER THAN THE ECM AND ADVECTS THIS MID LEVEL TROPICAL MOISTURE NORTHWARD AS EARLY AS TUESDAY. THE MOISTURE WILL BE FAIRLY SHALLOW INITIALLY AND COULD TRIGGER ISOLATED DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SIERRA BY TUESDAY AFTERNOON OR EVE. THUNDERSTORMS WILL BECOME WETTER AND MORE NUMEROUS DURING MID TO LATE WEEK AS A DEEPER INFLUX OF MONSOONAL MOISTURE OCCURS. IT IS NOT OUT OF THE QUESTION THAT A THUNDERSTORM WANDERS OUT OF THE TEHACHAPI MOUNTAINS AND INTO THE SOUTH END OF THE SJ VLY BETWEEN WEDNESDAY NIGHT AND FRIDAY MORNING. POPS WERE INCREASED SLIGHTLY FOR THESE LOCATIONS ACCORDINGLY TO ACCCOMODATE THIS IDEA. OTHERWISE...THE MONSOONAL MOISTURE WILL SHOW ITS PRESENCE WITH SOME ALTOCUMULUS AND AN INCREASE IN RELATIVE HUMIDITY DURING MID TO LATE WEEK. WHILE THE COMBINATION OF THESE TWO ELEMENTS WILL TRIM MAX TEMPS SLIGHTLY BY THURSDAY AND FRIDAY...HEAT INDICES IN THE HOTTEST LOCATIONS OF THE SJ VLY AND LOWER FOOTHILLS COULD BE AT OR ABOVE 105 DEGREES DURING THE LATE AFTERNOON HOURS BOTH DAYS. THE MODELS ARE HINTING THAT SOME RELIEF FROM THE HEAT WILL OCCUR NEXT WEEKEND AS A WEAK UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC TURNS THE WINDS ALOFT TO A SOUTHWESTERLY DIRECTION AND PUSHES MONSOONAL MOISTURE EAST OF THE CWA...PERHAPS AS EARLY AS SATURDAY AFTERNOON. WILL REMAIN CAUTIOUSLY OPTIMISTIC FOR NOW AS MODELS USUALLY TRY TO BUST DOWN UPPER LEVEL RIDGES TOO QUICKLY WHEN THEY ARE PARKED OVER THE FOUR CORNERS REGION. && .PREV DISCUSSION... /ISSUED 154 AM PDT SUN JUL 8 2012/ DISCUSSION...VERY DRY SOUTHERLY FLOW CONTINUES THIS MORNING AS WEAK LOW PRESSURE ALOFT WELL WEST OF SAN FRANCISCO COMBINES WITH INCREASING ANTICYCLONIC FLOW FROM THE DESERT SOUTHWEST. FOR TODAY NEARLY CLOUD FREE SKIES WILL PREVAIL WITH A SLOW WARMING TREND AS THE DESERT SOUTHWEST RIDGE PUSHES TOWARDS THE FORECAST AREA. FORECAST MODELS REMAIN STEADFAST IN INCREASING 500 MB HEIGHTS ABOUT 100 METERS TODAY...MONDAY AND AGAIN ON TUESDAY. THIS WILL ADD DEPTH TO THE ATMOSPHERE AND AS THE AIRMASS WARMS IN RESPONSE, FORECAST HIGH TEMPERATURES WILL GET DOWNRIGHT HOT. SMALL CHANGES HAVE BEEN MADE TO THE GRIDS TO REFLECT THE LATEST MODEL OUTPUT HOWEVER NO MAJOR REVISIONS OCCUR UNTIL FRIDAY AND ESPECIALLY SATURDAY AS FORECAST MODELS HAVE BACKED WAY OFF ON THE DEPTH OF THE LOW PRESSURE TROUGH PREVIOUSLY PROJECTED TO ARRIVE ON SATURDAY. AS OF THIS MORNING, THE GFS MODEL JUST BARELY LOWERS HEIGHTS ON SATURDAY AS IT DEVELOPS A CLOSED LOW OUT NEAR 135W. THE ECMWF MODEL DEVELOPS A LOW PRESSURE CENTER OVER NORTHWEST CALIFORNIA ON SATURDAY AND LOWERS HEIGHTS AROUND 300 METERS VS THE GFS. I HAVE CONTINUED THE IDEA OF SOME COOLING ON SATURDAY HOWEVER IT APPEARS NOW THAT THE DROP IN TEMPERATURE WILL NOT BE NEARLY AS DRAMATIC. CONCERNING THE POTENTIAL MONSOON THUNDERSTORM THREAT OVER THE MOUNTAINS AND DESERT, NAM12, GFS AND ECMWF MODEL GUIDANCE PROJECT THE ARRIVAL OF MOISTURE BY LATE TUESDAY WITH THE MAIN PUSH ON THURSDAY. I HAVE INCREASED POPS ON THURSDAY TO MORE WIDESPREAD CHANCE CATEGORY OVER THE SIERRA BUT KEPT SLIGHT CHANCE POPS ELSEWHERE AS LOWER ELEVATIONS MAY HAVE A CAPPING INVERSION. A SPECIAL WEATHER STATEMENT WILL BE REISSUED THIS MORNING AS SOME RECORD OR NEAR RECORD TEMPERATURES ARE FORECAST. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU 18Z MONDAY. && .AIR QUALITY ISSUES... ON SUNDAY JULY 8 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...DUDLEY AVN/FW...BROTHERTON SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 7, 8:10 PM PDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 810 PM PDT SAT JUL 7 2012 CAZ095>099-090315- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 810 PM PDT SAT JUL 7 2012 ...CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA...AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA NEVADA...TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERTS WEDNESDAY THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Jul 8, 11:00 AM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1100 AM PDT SUN JUL 8 2012 CAZ089>099-090215- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1100 AM PDT SUN JUL 8 2012 ...TRIPLE DIGIT HEAT TO CONTINUE IN THE LOWER ELEVATIONS... ...INCREASING THREAT OF THUNDERSTORMS IN THE MOUNTAINS AND DESERT THIS WEEK... HIGH PRESSURE OVER CENTRAL CALIFORNIA WILL MAINTAIN TRIPLE DIGIT HEAT UNTIL AT LEAST THURSDAY IN THE SAN JOAQUIN VALLEY...LOWER SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY DESERT. HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT WILL RANGE FROM 96 TO 105 DEGREES TODAY...AND 100 TO 110 DEGREES BY WEDNESDAY. TEMPERATURES COULD APPROACH RECORD HIGHS ON WEDNESDAY. THE HOTTEST LOCATIONS IN THE SIERRA NEVADA FOOTHILLS WILL BE NEAR 106 DEGREES. HIGH TEMPERATURES COULD EVEN REACH NEAR 100 IN YOSEMITE VALLEY TUESDAY THROUGH THURSDAY. MOISTURE IS EXPECTED TO BEGIN TO FLOW FROM THE SOUTHEAST INTO THE REGION BY TUESDAY. AS A RESULT...IN THE SOUTHERN SIERRA NEVADA AS WELL AS THE KERN COUNTY MOUNTAIN AND DESERT AREAS...THERE IS AN INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. THIS THREAT IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING. PERSONS PLANNING TIME OUTDOORS OVER THE NEXT SEVERAL DAYS SHOULD PRACTICE HEAT SAFETY TIPS. KEEP YOUR BODY HYDRATED WITH PLENTY OF WATER...WEAR LIGHT LOOSE-FITTING CLOTHING AND AVOID STRENUOUS ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. KEEP IN MIND THAT PETS NEED PLENTY OF WATER AND SHADE TOO. BSO WEATHER.GOV/HANFORD
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.